Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 89, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 8, 2012, 5:44 PM CDT for Anderson County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2012, 5:44 PM CDT (22:44 UTC)
- Expired
- Apr 8, 2012, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 5:53 PM CDT | HAIL 0.75 | 1 N Tennessee Colony, TX | PEA TO PENNY SIZE HAIL 1 MILE NORTH OF TENNESSEE COLONY |
| Apr 8, 6:00 PM CDT | HAIL 4.25 | 1 E Tennessee Colony, TX | NEAR TENNESSE COLONY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
634
WUUS54 KFWD 082244
SVRFWD
TXC001-082345-
/O.NEW.KFWD.SV.W.0089.120408T2244Z-120408T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT SUN APR 8 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS...
* UNTIL 645 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
PALESTINE. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
11 MILES NORTHWEST OF PALESTINE AT 610 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9606 3200 9605
3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2244Z 181DEG 1KT 3185 9578
$$
253 follow-up statements
535
WWUS54 KFWD 082303
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SUN APR 8 2012
TXC001-082345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
603 PM CDT SUN APR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANDERSON COUNTY...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. ONE
STORM WAS LOCATED 10 MILES NORTHWEST OF PALESTINE...WHILE THE OTHER
WAS LOCATED 10 MILES EAST OF PALESTINE. BOTH WERE MOVING SLOWLY
SOUTH AT AROUND 5 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELKHART AND PALESTINE AROUND 645 PM CDT...
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9606 3200 9605
3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2303Z 008DEG 4KT 3176 9547 3183 9579
$$
25285
WWUS54 KFWD 082322
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT SUN APR 8 2012
TXC001-082345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
622 PM CDT SUN APR 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANDERSON COUNTY...
AT 621 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF
PALESTINE...MOVING SOUTHEAST AT 5 MPH.
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9606 3200 9605
3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2321Z 320DEG 4KT 3175 9546
$$
25021
WWUS54 KFWD 082341
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT SUN APR 8 2012
TXC001-082355-
/O.EXP.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
641 PM CDT SUN APR 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON COUNTY EXPIRES AT 645
PM CDT...
THE STORM IN SOUTHEASTERN ANDERSON COUNTY IS NO LONGER SEVERE...BUT
MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS. THE STORM
WILL CONTINUE MOVING SLOWLY SOUTHEAST...AND THROUGH 7 PM...WILL
IMPACT AREAS IN FAR SOUTHEASTERN ANDERSON COUNTY.
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9606 3200 9605
3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2336Z 320DEG 4KT 3174 9545
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:54 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 8, 3:54 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT SUN APR 8 2012 .DISCUSSION... A QUASI-STATIONARY FRONT EXTENDED SOUTH OF GILMER...WAXAHACHIE... COMANCHE LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO BE MOST WIDESPREAD EAST OF A GAINESVILLE TO CLIFTON LINE. THIS ACTIVITY WILL MOVE EAST AND PRODUCE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THE STRONGER STORMS. WE STILL CAN NOT RULE OUT A COUPLE OF STORMS NEAR AND SOUTH OF THE FRONT BECOMING SEVERE...WITH 1 INCH HAIL AND WIND GUSTS OVER 60 MPH...THROUGH EARLY EVENING. THUNDERSTORMS SHOULD TAPER OFF LATER IN THE EVENING. THERE IS NOT MUCH OF A CHANGE IN REASONING FOR THE REST OF THE FORECAST. NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. WE WILL SEE A LOW CHANCE OF THUNDERSTORMS THURSDAY...WITH BETTER CHANCES RETURNING FOR THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 80 62 79 62 / 20 20 40 30 20 WACO, TX 61 82 61 81 61 / 30 20 20 20 10 PARIS, TX 58 77 59 77 57 / 20 20 30 30 30 DENTON, TX 58 81 61 77 60 / 20 20 40 30 30 MCKINNEY, TX 57 78 61 78 60 / 20 20 40 30 30 DALLAS, TX 64 81 63 79 62 / 20 20 40 30 20 TERRELL, TX 60 80 61 79 60 / 20 20 30 30 30 CORSICANA, TX 61 81 61 80 61 / 30 20 30 30 20 TEMPLE, TX 61 81 61 81 61 / 30 20 20 20 10 MINERAL WELLS, TX 60 81 60 80 60 / 20 30 50 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 30/58
Hazardous weather outlook, Apr 8, 3:50 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT SUN APR 8 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 PM CDT SUN APR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. A FEW STORMS COULD BECOME SEVERE...MAINLY SOUTH OF I 20 WHERE THE ATMOSPHERE IS MOST UNSTABLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER DISTURBANCES MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...MAINLY FOR COUNTIES SOUTH OF I 20.
In the hours before
Special weather statement, Apr 8, 4:21 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT SUN APR 8 2012
TXZ121-122-135-146-082145-
HENDERSON TX-KAUFMAN TX-NAVARRO TX-VAN ZANDT TX-
421 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN KAUFMAN COUNTY
NORTHEASTERN NAVARRO COUNTY
HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...BOTH CAPABLE OF PRODUCING NICKEL-SIZED HAIL
AND WIND GUSTS TO 50 MPH. ONE STORM WAS LOCATED 13 MILES NORTH OF
CORSICANA IN FAR NORTHERN NAVARRO COUNTY. THE OTHER STORM WAS
LOCATED 9 MILES NORTHEAST OF GUN BARREL CITY IN SOUTHWESTERN VAN
ZANDT COUNTY.
OTHER STORMS ARE DEVELOPING ACROSS THE ADVISORY AREA. ANY STORM WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.
IN ADDITION...HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING
AREAS...SUCH AS DITCHES AND UNDERPASSES. DO NOT CROSS FLOODED ROADS.
TURN AROUND...DONT DROWN.
LAT...LON 3225 9546 3223 9548 3221 9546 3215 9547
3207 9655 3222 9661 3232 9640 3235 9646
3241 9643 3243 9646 3244 9645 3255 9559
3248 9559 3235 9545
TIME...MOT...LOC 2117Z 273DEG 10KT 3240 9600 3226 9641
25Local storm report, Apr 8, 4:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL PHALBA 32.42N 95.98W
04/08/2012 E0.88 INCH VAN ZANDT TX TRAINED SPOTTER
NICKEL SIZE HAIL IN PHALBA WITH WIND GUSTS TO 50 MPHSpecial weather statement, Apr 8, 4:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SUN APR 8 2012
TXZ122-135-146-082230-
HENDERSON TX-NAVARRO TX-VAN ZANDT TX-
455 PM CDT SUN APR 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN NAVARRO COUNTY
HENDERSON COUNTY
SOUTHERN VAN ZANDT COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS ALONG THE TRINITY RIVER VALLEY BETWEEN
CORSICANA AND ATHENS. OTHER STRONG STORMS WERE LOCATED IN
SOUTHWESTERN VAN ZANDT COUNTY AND IN EASTERN HENDERSON COUNTY. ALL
THE ACTIVITY IS MOVING EAST AT 10 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3203 9579 3201 9606 3189 9631 3221 9644
3236 9615 3236 9608 3240 9608 3244 9599
3244 9553 3236 9544 3228 9544 3223 9548
3221 9546 3215 9547 3209 9542
TIME...MOT...LOC 2153Z 283DEG 10KT 3237 9593 3223 9620
25Local storm report, Apr 8, 5:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 N CAYUGA 31.98N 95.97W
04/08/2012 E0.88 INCH ANDERSON TX TRAINED SPOTTER
NORTH OF CAYUGALocal storm report, Apr 8, 5:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 NE CAYUGA 31.96N 95.96W
04/08/2012 E1.75 INCH ANDERSON TX TRAINED SPOTTERLocal storm report, Apr 8, 5:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT SUN APR 08 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 1 E CAYUGA 31.95N 95.95W
04/08/2012 M2.00 INCH ANDERSON TX TRAINED SPOTTER
SPOTTER REPORTS 2 INCH HAIL MEASURED AND WINDS UP TO 65
MPH.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:28 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Apr 8, 1:49 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Apr 8, 2:43 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 8, 3:47 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 28 min |
| Apr 8, 4:21 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| Apr 8, 4:55 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Apr 8, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.